MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP REVERSE SHOULDER HUMERAL TRAY WITH LOCKING RING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. COMP REVERSE SHOULDER HUMERAL TRAY WITH LOCKING RING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Catalog Number 115340
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical products: item#: unknown, unknown humeral stem; lot#: unknown.G2: foreign: turkey.H3: customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial shoulder arthroplasty on and unknown date.Approximately six (6) weeks ago the patient was moving his arm during normal daily activities and hear a noise in their shoulder and lost strength, without any trauma to the patient.The patient began to have pain and went to the hospital for evaluation where x-rays revealed that the implant had fractured.Subsequently, the patient underwent a revision surgery on and unknown date.Requests for additional information have been made, but at this time no additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial shoulder arthroplasty approximately seven (7) years and one (1) month ago.Approximately three months ago while doing normal daily living activities and moving their arm the patient suddenly heard a noise and lost strength in their shoulder without being exposed to trauma.The patient went to the hospital due to the pain approximately a month later and x-rays were performed.From the x-rays it was determined that the implant had fractured.Subsequently, the patient was revised approximately six (6) weeks ago.The fractured part of the implant could not be separated from the humeral component.Therefore, the humeral component was explanted as well as the fractured implant.A cemented fracture stem was implanted as well as a new tray.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g2; g3; g6; h1; h2; h3; h6.Visual examination of the provided pictures identified the tray fractured with part of the tray still attached to the stem.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: imaging assessment: reverse-type right shoulder arthroplasty is anatomically aligned.No interval change.No interval change.There is new fracture of the proximal humeral implant.There is no dislocation.The fracture of the humeral implant is again noted.Impressions initial anatomic alignment of the right shoulder reverse-type arthroplasty with subsequent humeral implant fracture as noted.There is malalignment at the humeral implant fracture without dislocation.No other implant or anatomical failure is identified.Implant fit is maintained.Bone quality is osteopenic.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP REVERSE SHOULDER HUMERAL TRAY WITH LOCKING RING
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19368048
Report Number0001825034-2024-01322
Device Sequence Number15375799
Product Code PHX
UDI-Device Identifier00880304475335
UDI-Public(01)00880304475335(17)261119(10)673520
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number115340
Device Lot Number673520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer05/23/2024
10/15/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/21/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale